Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 122, NWS State College, PA

June 11, 2000Clinton County, Lycoming County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2000, 6:38 PM EDT for Clinton County, Lycoming County, Pennsylvania. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 11, 2000, 6:38 PM EDT (22:38 UTC)
Expired
Jun 11, 2000, 7:45 PM EDT
In force
67 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Clinton County, PA, Lycoming County, PA

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:14 PM EDTThunderstorm WindJersey Shr, PATrees down northeast of town.
Jun 11, 7:20 PM EDTThunderstorm WindRenovo, PATrees down.
Jun 11, 7:29 PM EDTThunderstorm WindWilliamsport, PATrees down in many locations.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2000-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2000-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
167 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 112239
SVRCTP
PAC035-081-112345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT SUN JUN 11 2000

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLINTON COUNTY.
  SOUTHERN LYCOMING COUNTY.

* UNTIL 745 PM EDT.

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF LOCK HAVEN...OR ABOUT 5 MILES
  EAST OF CASTANEA...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JERSEY SHORE AT 645 PM.
  DUBOISTOWN AT 700 PM.
  GARDEN VIEW AND SOUTH WILLIAMSPORT AT 705 PM.
  MONTOURSVILLE AT 710 PM.
  MONTGOMERY AT 715 PM.
  MUNCY AT 720 PM.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

$$
GRUMM
LAT...LON 4119 7746 4101 7740 4116 7662 4139 7677

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 11, 2:55 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
255 PM EDT SUN JUN 11 2000

WATER VAPOR LOOP SHOWING S/WV OVER UPPER MID WEST...WHICH IS POISED
TO TRACK SE ACROSS THE NE STATES OVER THE NEXT 24 HRS. REGIONAL
RADAR LOOP SHOWING BAND OF SHOWERS/STORMS FROM GRT LKS TO NEW
ENGLAND ASSOCIATED WITH PLUME OF TROPICAL MOISTURE ON PERIPHERY OF E
COAST HI PRES SYSTEM.

THIS BAND OF SHOWERS/STORMS WILL SHIFT SOUTHWARD TONIGHT AND MONDAY
AS S/WV PASSES TO OUR NORTH. HOWEVER SFC FRONT...WHICH CURRENTLY
LIES ACROSS UPSTATE NY AND SOUTHERN NEW ENGLAND...WILL ONLY MAKE IT
INTO CENTRAL PA MON EVENING BASED ON LATEST GUIDANCE. SO...DESPITE
CLOUDS AND SHOWERS...MONDAY SHOULD BE ANOTHER MUGGY AND RELATIVELY
WARM DAY.

SHOULD SEE A RESPITE FROM THE SHOWERS/STORMS MON NITE...ESPECIALLY
NORTHERN SECTIONS...AS DRIER AIR FILTERS SOUTHWARD BEHIND COLD
FRONT. THEN BY F48 SIGNIFICANT DIFFERENCES DEVELOP BETWEEN MODELS.
AVN DEVELOPS POTENT S/WV PASSING THROUGH THE E GRT LKS...BRINGING
CONVECTION BACK INTO THE AREA WITH A RETURNING WARM FRONT.
HOWEVER...WILL LEAN TOWARDS THE CONSENSUS ETA/NGM SOLUTION...WHICH
APPEARS TO KEEP DEEP MOISTURE AND FRONTAL BOUNDARY TO OUR SOUTHWEST.

WORK ZONES ALREADY SENT AS PHLADMCTP.

.CTP...SPS FOR SLIGHT RISK SEVERE INTO THE EVENING OVER NORTHERN PA.

FITZGERALD

In the hours before

Special weather statement, Jun 11, 12:55 PM EDT, 5 hours 43 minutes before
PAZ004>006-011-012-037-041-042-046-051>053-112300-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT SUN JUN 11 2000

...SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS PENNSYLVANIA'S NORTHERN MOUNTAINS AND PORTIONS OF THE
MIDDLE SUSQUEHANNA VALLEY...

A COLD FRONT POISED NORTH OF THE REGION EARLY THIS AFTERNOON WILL
DRIFT SLOWLY SOUTH ACROSS THE PENNSYLVANIA...NEW YORK BORDER TONIGHT.
THIS FRONT WILL HELP TO LIFT THE HOT AND HUMID AIR IN PLACE ACROSS
THE REGION...LEADING TO THE POTENTIAL FOR SCATTERED SEVERE
THUNDERSTORMS MAINLY NORTH OF A LINE EXTENDING FROM WARREN AND
BRADFORD...TO WILLIAMSPORT AND DANVILLE.

THE PRIMARY SEVERE WEATHER THREAT WILL BE BRIEF WINDS GUSTS OVER 50
MPH IN THE VICINITY OF THE THUNDERSTORM DOWNDRAFTS...PRODUCED BY THE
RAIN COOLED AIR.

LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:03 PM EDTSevere Thunderstorm WarningCTPUnion42 min
Jun 11, 7:17 PM EDTSevere Thunderstorm WarningCTPMontour, Northumberland43 min
Jun 11, 7:34 PM EDTSevere Thunderstorm WarningCTPColumbia26 min
Jun 11, 7:37 PM EDTSevere Thunderstorm WarningCTPMifflin, Snyder53 min
Jun 11, 7:48 PM EDTSevere Thunderstorm WarningCTPUnion42 min
Jun 11, 7:59 PM EDTSevere Thunderstorm WarningCTPColumbia, Schuylkill61 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.